Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 13 of 13 Posts

·
Registered
Joined
·
42 Posts
Discussion Starter · #1 ·
Hi there! This is my first time to visit this place. I just got a perscription for BuSpar and was wondering if others had tried this for IBS. If so what were your results. Does it take a while to adjust to? I am feelig a little light headed afdter my first dose. I am gonna stick with until the prescription runs out if i can and see what happens. I will let you know how it came out for me. Lorne
 

·
Registered
Joined
·
126 Posts
It takes about 3 weeks before you don't notice any symptoms, well at least it did for me. I felt lightheaded and was starving for the first 3 weeks, also got hyper, but then I haven't noticed any of that since. I have been taking it for about 2 1/2 years now. It seems to help me emotionally.
 

·
Registered
Joined
·
281 Posts
Hi Lorne, welcome to the BB, I'm sure you will find lots of friends and advice. I've been on Buspar for a year now and it still makes me dizzy. I personally don't think it's done anything for my IBS, but takes the edge off of my anxiety. What did your doctor tell you about Buspar? Mine only told me it would help with anxiety. Lena
 

·
Registered
Joined
·
42 Posts
Discussion Starter · #4 ·
well i have read that is suppose to work with the colon to help it enlarge when it needs to. Have you tried taking smaller doses to help with the dizziness? he told me to play with it after the first week to see what works best. thes pills have 3 sections so you can take 5 mg 7.5mg or 15 mg at a time. I am starting off at 7.5. He just said that this has had alot of success with people whose ibs is emotionally caused. It doesnt work if other problems are the cause it what he said. i am supposed to go back in 6 weeks for further studies. You got me worried about the diziness cuase i am a very active person who works long 12 hour shifts. Thanks for the info. lorne
 
G

·
I was on Buspar for almost 3 months ..it made me tired and 'weird' it did not seem to help my IBS D so I discontinued it. Had to come off it gradually.
 
G

·
My doctor prescribed it for me but I upset my stomach.....I started it vary gradually and then up to the full dose. I didnt really like. It made my IBS-D worse! Remeron is a great anti-depression med that works wonders on the stomach......Effexor is another great one! Good Luck!
 

·
Registered
Joined
·
42 Posts
Discussion Starter · #7 ·
Gosh i am not getting much good feedback here. I am hoping to hear someone say it is working for them if you are one that it is working for please let me know but of course i still want to hear from those who didnt have a good experience. I am wondering though that if this might not be the right drug for me because i really dont suffer from depression just anxiety and stress. I am a reasonably happy person other than putting up with the IBS...B.S. ...lolThaks all for the comments thus far. Lorne
 
G

·
Lorne Buspar has definately helped me a lot. Among other things, I have actually been able to put on a few pounds and have an appetite. Without the Buspar I was much worse off. It has definately helped calm my stomach, no miracles but great help :). Let me know if it helps you!
 

·
Registered
Joined
·
42 Posts
Discussion Starter · #9 ·
This is what i been wanting to hear for I have lost over 25 lbs since i starting having IBS troubles. I will post my results in a few weeks and let everyone kow how it worked. I am thinkig about trying the flax seed oil as well. Does anybody have any suggestions on how to take that and how much.
 

·
Registered
Joined
·
117 Posts
Lorne, I used buspar for over a year. It helped with some of the anxiety that also gave me the upset stomach. I did not feel it helped the ibs at all. Stopped taking it because I could only use it if I was at home. Made me to light headed to use at work.Good Luck, remember some thing may work for one of us but not help another.
 

·
Registered
Joined
·
286 Posts
Hi Lorne.I've been taking Buspar since last August and am doing really great on it. I take 7.5 mg twice a day. I used to feel nervous all the time - I'd wake up in the middle of the night feeling that way and at one point could not even leave my house to do panic related D. Happy to say that the Buspar has helped me tremendously. I also take Caltrate Plus and learned self hypnosis. I experienced some dizziness once in awhile - usually when I had forgotten to take the Buspar so it served as a reminder
. I hope you do as well on it. I can't tell you about the appetite - I haven't had any problems there. Good luck and let us know how you're doing. It does take awhile to kick in. I first felt noticable improvement after a month and after 4 months I felt great.
 

·
Registered
Joined
·
42 Posts
Discussion Starter · #12 ·
Hi again! I cant really say i have alot of trouble with diareaha just ever so often i just have a constant feeling of needing to go to the rest room and gas all the time. I am constipated more often than i have diareaha but when i do get it....oh boy is it ever explosive....lol Glad to hear it takes awhile to kick in cause i have not noticed much change in the bowel but a slight improvement in emotional state. It has not been even 2 weeks though so I will see how it goes.
 

·
Registered
Joined
·
149 Posts
lorne - I tried BuSpar a few years ago and was falling asleep. It made me so tired I stopped taking it after a few days.
 
1 - 13 of 13 Posts
Top